Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 9, NWS North Platte, NE

November 22, 202118 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Nov 22, 2021, 1:02 AM MST for 18 counties in Nebraska. It took effect at Nov 23, 2021, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 22, 2021, 1:02 AM MST (08:02 UTC)
In effect from
Nov 23, 2021, 10:00 AM MST
Expired
Nov 22, 2021, 1:19 PM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS83 KLBF 220802
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
202 AM CST Mon Nov 22 2021

NEZ204-206-208-230900-
/O.NEW.KLBF.FW.A.0009.211123T1700Z-211124T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
202 AM CST Mon Nov 22 2021 /102 AM MST Mon Nov 22 2021/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
PANHANDLE...SANDHILLS...AND ADJACENT AREAS IN CENTRAL AND WESTERN
NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Tuesday morning through Tuesday afternoon.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Weather conditions will be favorable for rapid fire
  growth and erratic fire behavior. Fires may be difficult to
  control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
1 follow-up statement
190 
WWUS83 KLBF 222019
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
219 PM CST Mon Nov 22 2021

NEZ204-206-208-231030-
/O.UPG.KLBF.FW.A.0009.211123T1700Z-211124T0000Z/
/O.NEW.KLBF.FW.W.0012.211123T1700Z-211124T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
219 PM CST Mon Nov 22 2021 /119 PM MST Mon Nov 22 2021/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
EASTERN NEBRASKA PANHANDLE AND THE SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and low relative humidity, which is in 
effect from 11 AM CST /10 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. 
The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Weather conditions will be favorable for rapid fire 
  growth and erratic fire behavior. Fires may be difficult to 
  control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-231030-
/O.NEW.KLBF.FW.W.0012.211123T1700Z-211124T0000Z/
Loup Rivers Basin-
219 PM CST Mon Nov 22 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and low relative humidity, which is in 
effect from 11 AM to 6 PM CST Tuesday.

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Weather conditions will be favorable for rapid fire 
  growth and erratic fire behavior. Fires may be difficult to 
  control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Nov 21, 10:25 PM MST, 2 hours 37 minutes earlier.

Area forecast discussion, Nov 21, 10:25 PM MST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1125 PM CST Sun Nov 21 2021

.SHORT TERM...(This evening through Monday night)
Issued at 313 PM CST Sun Nov 21 2021

The forecast focus in the short term will be the substantial warmup
on Monday, resulting in elevated fire weather conditions.

For tonight, surface winds return to the southwest and west. Lows
will again range in the mid 20s. Mid and upper level clouds will
increase with warm air advection aloft.

On Monday, a substantial warmup, as an upper level ridge builds over
the Intermountain west. A leeside surface trough will deepen as
westerly winds increase across western Nebraska. Highs will warm to
60 to 65 across the west and mid to upper 50s northeast. With
dewpoints ranging in the low 20s, elevated fire weather conditions
will develop with afternoon humidity as low as 15 to 25 percent
across the western half of the area. Winds will gust to 20 mph at
times.

Monday night, clear skies with a strong thermal ridge in place. The
upper level ridge will weaken and flatten out over the region.
Expecting a strong surface inversion, with lows in the upper 20s to
around 30.

.LONG TERM...(Tuesday through Sunday)
Issued at 313 PM CST Sun Nov 21 2021

The main forecast focus in the long term will the potential for
critical fire weather conditions on Tuesday followed by a cooldown
Wednesday into Thanksgiving Day.

The upper level ridge breaks down on Tuesday. A pre-frontal trough
will extend across western Nebraska. While the surface pressure
gradient will be weak, stronger winds at H85 will exist over north
central and central NE, ranging from near 25 kts up to 35 kts.
Soundings indicate mixing to at least 825mb. Winds southwest to
west southwest across these areas with gusts over 30 mph at times.

In addition, much above normal temperatures are forecast Tuesday.
Highs were raised to the NBM 90th percentile from 66 to 71 degrees.
Still the potential for even warmer highs, as MOS guidance is a few
degrees higher. Will be monitoring Tuesday for possible critical
fire weather concerns as relative humidity values fall to near or
below critical levels and winds increase with gusts to 30 mph
possible mainly near and north of Highway 2. A Fire Weather Watch
may be needed for Tuesday.

A cold front will move into the area Tuesday night as the upper
ridge moves east and a longwave trough moves in. Cooler behind the
front Wednesday. Weak cold air advection Wednesday into Wednesday
night. Highs Wednesday will be from 20 to 25 degrees colder, ranging
from the low to mid 40s north to the upper 40s to near 50 south.
Lows Thanksgiving morning in the teens and afternoon highs on
Thanksgiving Day generally in the 40s, except near 50 far southwest.

Warming back up into at least the 50s Friday through Sunday. An
upper level ridge will persist across the western U.S. as an upper
trough persists across the Great Lakes and New England states.
Western Nebraska will be in the transition zone with a prevailing
northwest flow. Looks to be breezy each day, with above normal
temperatures. While dry conditions are currently forecast, there
will be an opportunity for precipitation Friday night. Upcoming
forecasts will evaluate if a low chance is needed.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1125 PM CST Sun Nov 21 2021

Expect some broken ceilings around 20000 to 25000 FT AGL
overnight. Cloudiness should shift east and southeast of the area
Monday morning with mainly clear skies for Monday. Winds will
gradually shift around to the west or southwest at around 10 KTS
Monday morning, continuing into the afternoon hours. Winds will
then diminish to around 5 KTS after sunset Monday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
Hazardous weather outlook, Nov 21, 2:18 PM MST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
318 PM CST Sun Nov 21 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-222130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
318 PM CST Sun Nov 21 2021 /218 PM MST Sun Nov 21 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Elevated fire weather concerns are possible across southwest
Nebraska Monday as humidity falls to around 15 to 20 percent in
the afternoon. Winds will be around 15 to 20 mph from the
northwest.

Near-critical fire weather conditions are expected
across much of western and north central Nebraska Tuesday
afternoon as afternoon relative humidity drops to 15 to 20
percent. Strong winds from the southwest with gusts around 25 to
35 mph are also expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 1:19 PM MSTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more28 hr

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.